Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Diarrhea for 2 weeks, tonight blood clots....

(9 Posts)
wheresclaire Thu 24-Sep-09 20:42:23

**Nasty topic warning!!**
I've had awful diarrhea since starting new medication, which is noted as a common side affect. But tonight I passed a lot of blod clots. Anyone had similar or can suggest anything?

FluffySaysTheDailyMailsShite Thu 24-Sep-09 20:45:44

You need to stop taking the medication if you can, if you are still bleeding then you need to call NHS direct and get seen by the out of hours, if it's alot then go to A&E. Pop to the GP in the morning. It's possible your bowel has been irritated by the medication so it needs checking and the medication needs to be changed.

whomovedmychocolate Thu 24-Sep-09 20:51:01

Fresh red blood loss after diarrhea is quite common. Basically you can poo so much you irritating the bowel lining and even making piles worse so they bleed too.

Do stop taking the medication and go see the GP. To give you an indication of what is a heavy bleed. If it can be absorbed easily with one square of loo roll it's not too bad and can wait till the morning. More than that you do need to get some help sooner.

wheresclaire Thu 24-Sep-09 21:05:58

Thanks, and sorry to be so grusome. I can wait till morning although I do have stomach cramps. The meds I'm on also cause insomnia so I will be up all night worrying!

whomovedmychocolate Thu 24-Sep-09 21:15:11

Don't worry. There is no point. You are obviously on medication for something so worry about that instead. What is the drug you are taking?

You haven't been vomiting at all, or have a fever?

wheresclaire Thu 24-Sep-09 21:27:04

Sertraline. Anti Depressant. Such a shame because its brilliant in every other way. And no fever, no swine flu!!

whomovedmychocolate Thu 24-Sep-09 21:59:16

Depressed because you are sick, or sick because you are depressed? hmm This is not a very nice drug actually, if you come off it suddenly you feel like you have flu and if you stay on it suicidal thoughts are common. Super! hmm

Well only slightly worse than Citalapram (sounds like a new buggy) which makes you horny but unable to do anything with it. Yet awake all night to think about it.

I'm glad you are feeling better. But perhaps one of the other SSRIs will work for you without the bleeding/pooping.

Have you tried fluoxetine (Prozac)?

wheresclaire Thu 24-Sep-09 22:02:53

Yep and I was away with the faries! Too spaced out and so drowzy. Im sure GP will recommend something else. Been on Citalopram too but they did nothing for me. Think I will just have to start smokng again!

whomovedmychocolate Thu 24-Sep-09 22:04:54

Nah, don't do that, you'll just be depressed, poor and stinky! Considered CBT instead? Any of the talking therapies work for you?

I'd quite like spaced out and drowsy, but then I haven't slept more than four hours straight in ooh two years now. hmm

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now